Valproate, also called VPA, is a medication used to prevent seizures, treat epilepsy and bipolar disorder, and prevent migraines. This drug is an anticonvulsant with a broad-spectrum activity. Valproate is also used with other drugs for schizophrenia.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
What are the drugs incompatible with Quetiapine and Lamotrigine?
Query: Hi doctor, My query is regarding the incompatibility of Quetiapine and Lamotrigine with other groups of drugs. Now I have to get treatment for an anaerobic infection. I was prescribed Azithromycin, Clindamycin, Metronidazole and Mycomax. However, I will be extremely grateful if you list me all grou... Read Full »
Answer: Hello, Welcome to icliniq.com. As such for Lamotrigine following drug interactions need to be considered as important. Valproate increases plasma level of Lamotrigine, hence dose need to be decreased if given with Valproate. Also there are increased chances of rash if given with Valproate. Anti... Read Full »
Even after taking Carbamazepine, why does my cousin have seizures?
Query: Hi doctor, My cousin has a history of epilepsy and using Depakine Chrono 750 mg twice daily. He used Allopurinol and got allergy and fever along with seizure. He was given Hydrocortisone injection and Carbamazepine 100 mg twice daily for 10 days and increased to 200 mg twice daily after that. But, s... Read Full »
Answer: Hi,Welcome to icliniq.com.I read your query and understand your concerns.If your cousin was seizure free before Allopurinol, then I do not think Carbamazepine is the right thing for her. She should be given anti-epileptic such as Clobazam, which has immediate action. I think Carbamazepine should be ... Read Full »
What is the treatment for epilepsy who has had it for the past 22 years?
Query: Hello doctor, My mother is a patient of epilepsy for 22 years. Earlier she was diagnosed as GTCS (generalized tonic-clonic seizures) and CPS (complex partial seizures) and given Eptoin 100mg BD at first, then Zeptol CR 400mg BD with Cloba 10mg for fits, convulsions, and senselessness. But still, it... Read Full »
Answer: Hello, Welcome to icliniq.com. Your mother's situation seems to be very complicated. I would like to explain that it is true that Carbamazepine (Zeptol) can have no good effect or even worsen idiopathic generalized seizures. I would not recommend Topiramate for this type of epilepsy, because it is ... Read Full »
Is Zoloft safe for a 13 year old boy who is suffering from bipolar disorder?
Query: Hi doctor, I am concerned about the medication that my 13 year old son is currently taking for bipolar disorder. He was diagnosed bipolar disorder at the age of 7. After trying several medications Depakote was the one that worked best. My ex-husband got custody of him 4 years ago and pulled him o... Read Full »
Answer: Hi, Welcome to icliniq.com. First of all, I want to inform you that Vyvanse (Lisdexamfetamine) and Intuniv (Guanfacine) tablets are indicated for Attention deficit hyperactivity disorder (ADHD). Depakote (Valproic acid) is an antiepileptic and mood stabilizer. It is useful for bipolar disorder. I... Read Full »
Is it safe for epileptics on valproate to use Orphenadrine and Magnesium?
Query: Hello doctor, Due to muscle spasms, I was given Orphenadrine and Magnesium. Is it safe to use these medications for patients with controlled epilepsy on Valproate? Read Full »
Answer: Hello, Welcome to icliniq.com. Regarding your concern, I would explain that there are no interactions between Valproate and Orphenadrine or Magnesium. So, it is safe to take all these drugs concomitantly, as they do not interact with each other. Besides, both these drugs (Orphenadrine and Magnesi... Read Full »
Are there epilepsies that do not cause physical seizures?
Query: Hello doctor, I have been suffering from a wide array of mental symptoms for around nine years. Some years ago, I went to see a neurologist. He took an EEG, and found "epileptiform activity", I think in temporal lobes. So he said I have epilepsy and prescribed Valproate. He said my depersonalisation... Read Full »
Answer: Hi, Welcome to icliniq.com. EEG (electroencephalogram)is not a diagnostic tool in itself. EEG can show abnormality in a normal person and also can be normal in epilepsy patients. Few EEG changes can be seen in normal and abnormal conditions. As you mentioned that your symptom is psychotic like, t... Read Full »
My mother behaves weirdly with a lot of mood swings. How to treat her?
Query: Hello doctor, First of all, let me thank you for this platform. It is just wonderful that you make professional opinion available for people who have nowhere else to turn. My mother has been showing weird behavior ever since I can remember. The issue is that anytime someone (from our family or othe... Read Full »
Answer: Hello, Welcome to icliniq.com. Thanks for the query. I can understand your concern regarding your mother and your brothers. You have given a beautifully elaborated history, clearly showing your mom is suffering from bipolar affective disorder (BPAD) and needs clinical assistance. She cannot ta... Read Full »
My dad had a seizure-like attack after a DBS surgery. Can it be treated?
Query: Hello doctor, My father had undergone deep brain stimulation surgery for Parkinson's six months ago. I have been visiting his neurosurgeon to fine tune the stimulation. There have been significant changes post surgery. But, his speech is slurred when movements are alright and when speech is fine, h... Read Full »
Answer: Hello, Welcome to icliniq.com. Parkinsonism is very rarely associated with seizures. If it was diagnosed to be epilepsy, I think he should be started on treatment for the same. I would suggest tablet Valproate 500 mg twice a day. Get an MRI brain done. For more information consult a neurologist ... Read Full »
Can Ginseng and Valparin be taken together?
Query: Hi doctor, Can Ginseng be taken along with antiseizure medicine like Valparin? I have been asked by my fitness trainer to take Ginseng to increase stamina and immunity. Please suggest me. Read Full »
Dr. Geetha Priyadarsini Kamminana
Answer: Hello, Welcome to icliniq.com. Well, you must be aware of Ginseng is a plant with fleshy roots that has medicinal properties and an energy booster. There are many kinds of Ginseng like Asian, American and Siberian. Which one are you using? How long have you been using and for what? It should not be... Read Full »
Are there any dangerous side effects, if we stop taking Convulex retard and Seroquel XR?
Query: Hello doctor,Are there any dangerous side effects, if we stop taking Convulex retard 500 mg and Seroquel XR 300 mg? I used to take these medications for five years. Now my doctor has recommended decreasing the dose slowly to end it. Read Full »
Answer: Hello, Welcome to icliniq.com. Convulex retard (Valproate) and Seroquel XR are an effective medication used in different conditions like mood disorders, neurological problems, etc. You have not mentioned the reason for taking these medications for five years. If you are clinically better and are no ... Read Full »